Jump to content
Acne.org
  • entries
    5
  • comment
    1
  • views
    1,768

Entries in this blog

 

Day 8 (Accutane 40Mg)

Hi everyone, So over the past few days I got probably 5 to 10 new zits that were on my cheeks. They were all pretty small, but I was worried that my IB was starting. But when I looked in the mirror this afternoon, my face was not nearly as bad as I thought it was. So, I think that some of the zits that I got just went away because they were so small. Still, not really experiencing any intense dryness. I obviously do have some dryness but it's not bad enough for me to be using moisturizer yet. My lips aren't really chapped but that's most likely because I have been applying lip balm religiously. I got a pretty bad headache a few days ago, but I can't definitively say that it was a result of accutane. Anyways, just over a week done and I'm still doing OK! Hopefully this shows people that not every accutane experience is horrendous!

texasnick

texasnick

01/12/2015

 

Day 5 (Accutane 40Mg)

Not much new to report today. Side effects really still haven't come, and neither has the IB. Well, I did get a few small pimples (one on each sideburnish area) but they're pretty small and I hope the dryness will zone in on them and get rid of them quickly. @ItsAllGoodFellas thanks for your comment, it felt like I was writing to myself beforehand! Nice to know someone is actually reading this. But point taken. I guess I just hope that since I'm only on 0.5mg/1kg for 4 months (6 if necessary) the experience won't be as harsh as it would be for someone on 1mg/1kg. Also, after all these years of having acne and trying all these different medications, I'm a firm believer that an experience on an acne treatment is as much (if not more) mental as it is physical. Being happy and finding joy in little victories -- rational or not -- will ultimately make any experience that much more positive!

texasnick

texasnick

01/10/2015

 

Day 4

Not much new to report today. Skin is looking pretty good. The zits I had a few days ago when I started have flattened out, and it actually seems like the hyper-pigmentation I had when I started has faded significantly. So it has definitely been a successful first few days. My skin is still not really experiencing dryness, more of the same tightness after washing my face. This is pretty manageable as it goes away soon after my face dries. As for my lips, I continue to apply a lot of lip chap, and they are feeling pretty normal. My nostrils are still pretty dry but it's really not that bad. A couple pieces of advice for everyone based on my first few days: 1) If you're a guy, I recommend (if possible) that you shave once every 3 or 4 days. I find that shaving can actually irritate your skin and make it more dry. So if possible, let your facial hair grow out for a few days and you should experience less irritation. 2) For some reason, I haven't needed to moisturize anything but my lips thus far. I could be moisturizing my face, but I'm going to wait until it's absolutely necessary, because the dryness thus far has really been targeted towards existing zits. So I actually don't want to moisturize, as I think drying out my zits is a good thing and I feel they're going away quicker. I'm starting to get a little anxious, as I know people experience the IB around the end of week 1/beginning of week 2. But it has worked really well so far, and my face is looking pretty clear. So I'm hopeful I don't get the IB (knock on wood) but if I do, I'm sure it will go away pretty quickly. Cheers!

texasnick

texasnick

01/09/2015

Last Reply:
01/09/2015

 

Day 3

Hey Guys, Today my skin is looking pretty good, the bumps on my cheeks seem to be receding. And a big zit that I picked at 2 days ago has scabbed over and is now flat, so it's healing quite quickly. The lips dryness isn't too bad yet, but I am applying healthy amount of lip balm. As for my skin dryness, I haven't really experienced it yet. I just find that my skin feels kind of tight after I wash it, but that goes away 10 or 15 minutes after it dries. The only other side effect I have experienced so far is dry nostrils. I'm not sure how I'm going to combat that, but hopefully it stays as is because it isn't really that bad. So far, so good! (fingers crossed + knock on wood)

texasnick

texasnick

01/07/2015

 

Day 2

Hey Guys, So I have decided to finally go on the dreaded accutane. I'm in 2nd year university, and I had trouble with acne in grade 8 and 9 but took accutane back then and my skin cleared up for a few years. In first year it started to flare up around christmas time, and got progressively worse. By this past summer, my skin was about as bad as it has ever been. This was really embarrassing for me, and it made me hermit from a lot of my friends, not by choice but by necessity. I'm sure most of you reading this can empathize with that. I have been on Doxycycline, Clindamycin, Benzaclin, and other anti-biotics but none of those really helped. This past August, I decided to try out Retin-A (0.1% I believe) and I was on that for about 4 months. There was definitely improvement and my skin is much better than it was this summer, but I am still not clear. So, with my dermatologist's reluctant approval, I've begun my 4-6 month course of accutane. I'm pretty excited, but at the same time, I'm incredibly nervous. Being at university with acne is really tough, it seems like every single person around me has perfect skin, without even washing their faces! That's one of the most annoying parts, I've spent so much time and money trying to fight acne, and nothing has really worked, but there are others out there who effortlessly have flawless skin! AHHHH! Anyways, I'm about 180 pounds (male) so this dosage isn't too high, and I'm really hoping I can avoid an IB. So far, my lips are a little chapped, but nothing too crazy. I think as long as I keep applying lip balm once every hour or so it will be bearable. I also think that given by experience on Retin-A, I'll be decently well-equipped to deal with skin dryness. Retin-A makes your skin incredibly dry, as well as incredibly red, seemingly way more red than accutane makes people. I was also on benzaclin at the same time as Retin-A, so hopefully I'll be able to deal with the dryness accutane will throw at me. As for products, instead of using a traditional moisturizer, I use squalene. It's an oil derived from sharks, and it works really well to keep your skin moisturized without looking or feeling greasy. I also break out whenever I put just about any type of cream on my skin, except for squalene, so for those of you who are like me in that regard, I highly recommend squalene. In the morning and at night I wash my face with CeraVe, which is a really gentle cleanser, one that isn't going to irritate your skin at all, and if anything it's actually pretty soothing. For lip products I cycle between Nivea Hydro Care and Kiehls Lip balm, which both seem to work pretty well if used periodically. The toughest part for the lips would be when you wake up, as you haven't been able to apply the lip balm for 6-8 hours. So although I wouldn't necessarily recommend setting an alarm to put on lip balm, I would definitely recommend having it on your bedside table so that if/when you wake up in the middle of the night, you can apply a healthy amount. Always take advantage of the fact that nobody is going to see you in the middle of the night AKA put A LOT on because who cares if your lips look really shiny. The last thing I'd say is I have been making a point to drink a lot of water, at least 3 Litres a day. Anything that you can do to make this process go smoother is so worth it, even if it means peeing every half hour. It really helps flush out toxins, reducing the severity of any breakouts you may experience while on accutane. It also helps with the joint pain and headaches I find. And overall, water is just really good for you, so drink as much as you humanly can while on this drug to make things go as smooth as possible. By the way, all of this knowledge isn't from the 2 days of this round of accutane ... it comes from my previous 8 month round that I did a few years ago. Lucky for me I was part of the 30% of people who have acne come back after accutane. Anyhow, hope that post was helpful! I will be updating this journal fairly often, but more with general progress and updates, and perhaps some pictures.

texasnick

texasnick

01/07/2015

×